Completed 5 years of anastrozole. Withdrawal symptoms? Side effects?

Posted by christinej @christinej, Jul 24, 2018

Monday, July 23rd, after consulting with Dr. Loprinzi, we decided to have me stop taking anastrozole. (Arimidex). It has been 5 years since I started the drug after breast cancer surgery and radiation. Has anyone stopped this drug and had any withdrawal symptoms? The nurse from Blue Group sent me an email today saying that there are no withdrawal symptoms after stopping this drug. Soooooooooooooo, is this all in my head? Definitely having some type of withdrawal.

@farmgirl1556

I have had the Breast index done and it appears anastrozole will be very beneficial for me since I have a high risk of recurrence 😌 Do y’all think I should take it in the mornings or at night? Am kind of nervous about starting thus😝

Jump to this post

I started taking it at night a few weeks ago after reading many of the comments. I first had a horrific headache and have had one about once a week but not so bad as well as fatigue toward the early afternoon which I am not fighting but taking a nap (first time in my life for naps!). A cousin in the family said she has headaches about once a week but that things settle down. Shall keep on keeping on and see how it goes.

Liked by buckimom

REPLY
@farmgirl1556

I have had the Breast index done and it appears anastrozole will be very beneficial for me since I have a high risk of recurrence 😌 Do y’all think I should take it in the mornings or at night? Am kind of nervous about starting thus😝

Jump to this post

I have been taking Anastrozole for @ 1 year. I take it at lunch time – very little side effects. A little fatigue at times and a tiny bit of joint pain at times. Good luck

Liked by trixie1313, buckimom

REPLY

Hi. I started anastrozole about 18 days ago. I too have few side effects, a bit of bone pain, sometimes trouble getting to sleep. My problem is it's been almost 3 months since completing chemo and I'm still getting neausea especially in the morning. I never was a breakfast eater so it's hard to even eat a soda cracker. Has or is anyone else suffering from neausea? Could it be from the anastrozole?

REPLY
@karendb

Hi. I started anastrozole about 18 days ago. I too have few side effects, a bit of bone pain, sometimes trouble getting to sleep. My problem is it's been almost 3 months since completing chemo and I'm still getting neausea especially in the morning. I never was a breakfast eater so it's hard to even eat a soda cracker. Has or is anyone else suffering from neausea? Could it be from the anastrozole?

Jump to this post

I did not have chemo – I do take Anastrozole and I haven't experienced nausea.

Liked by trixie1313

REPLY
@trixie1313

I started taking it at night a few weeks ago after reading many of the comments. I first had a horrific headache and have had one about once a week but not so bad as well as fatigue toward the early afternoon which I am not fighting but taking a nap (first time in my life for naps!). A cousin in the family said she has headaches about once a week but that things settle down. Shall keep on keeping on and see how it goes.

Jump to this post

@trixie1313 – Atta girl, Trixie. Keep On Keepin’ On is a good thing ❤️

Liked by trixie1313

REPLY
@karendb

Hi. I started anastrozole about 18 days ago. I too have few side effects, a bit of bone pain, sometimes trouble getting to sleep. My problem is it's been almost 3 months since completing chemo and I'm still getting neausea especially in the morning. I never was a breakfast eater so it's hard to even eat a soda cracker. Has or is anyone else suffering from neausea? Could it be from the anastrozole?

Jump to this post

It may just take time for the nausea to go away – I finished chemo the end of last October, then had more surgery, and then had 30 treatments of radiation. Am only recently not nauseous.

REPLY
@baker1

@smspaz59 I have been taking Anastrozol for 3months now. I have experienced all of them but they were very mild and quickly faded away. I had fatigue but that seems to have faded away too. Now I'm experiencing some weight gain. I hope that eases as the weather improves and I can get outside more. Now I walk 30 minutes a day to YouTube walking videos. It really helps combat the fatigue and soreness.

Jump to this post

I just started my second month of taking Anastrozole and agree 100% that walking over 30 min a day helps with joint pain and fatigue. Best wishes all!

Liked by farmgirl1556

REPLY
@farmgirl1556

I have had the Breast index done and it appears anastrozole will be very beneficial for me since I have a high risk of recurrence 😌 Do y’all think I should take it in the mornings or at night? Am kind of nervous about starting thus😝

Jump to this post

What is the Brest index?

REPLY
@francine6829

What is the Brest index?

Jump to this post

It’s a genetic tests which determines if it’s beneficial to take an armoratse prohibitory like tamoxifen or anastrozole . Your Dr can order it . U can google It and get more info 😊

REPLY

https://www.answersbeyond5.com/what-is-bci – this appears to be to determine if you should continue estrogen therapy beyond five years. Am I reading this correctly?

REPLY

Has anyone experienced adverse Effects after completing several years on the Aramimadex? Fatigue, nausea, stomach issues?

REPLY
@sandrajo

Has anyone experienced adverse Effects after completing several years on the Aramimadex? Fatigue, nausea, stomach issues?

Jump to this post

Hi @sandrajo, I moved your message to this existing discussion with members who completed Arimidex after taking it for several years. They, too, have spoken of continuing side effects like fatigue. Sandra, when did you stop Arimidex?

REPLY

I just found this site. I recently when off Arimidex after 10 years. Anyone experience anxiety? Never had this problem before.

REPLY

I just found this site. I stopped taking arimidex after 10 years. Experiencing anxiety – anyone else? Did not have any side effects while on arimidex.

REPLY
@rsc

I just found this site. I stopped taking arimidex after 10 years. Experiencing anxiety – anyone else? Did not have any side effects while on arimidex.

Jump to this post

My mom as well. She has been on it for 5 years. Has now been off of it for 4.5 months. The anxiety has slowly gotten worse. She complains of itchy head (like ants crawling around)and her body tremors. She now cannot stay alone at home.

REPLY
Please login or register to post a reply.